MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single port fenestrated bipolar forceps instrument tip did not meet.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the damage was identified outside of a surgical procedure, not while in use within a patient.Therefore, there is no report of a fragment falling into the patient's anatomy.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single port fenestrated bipolar forceps instrument to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The instrument was found to have one (1) severely bent grip on upper grip, causing misalignment of the grip-tips.There was a 2.29mm offset at the tips.The grips were found to have damage at molded insulator.The inputs were articulated manually and passed.The probable root cause is attributed to damage during either use or reprocessing, as severe misalignment of grip tips can be due to accidental drops, incorrect instrument tray or sink sizes for reprocessing, or overloading the tips by applying excessive force on the jaws.Additional observation related to the customer complaint: the instrument was found to have a broken molded insulator on the upper jaw.The broken piece measures approximately 1.50 mm x 1.94mm, confirming that a fragment detached from the instrument and was not returned with the instrument.The grip base for the grip with the molded insulator does appear to be bent.The instrument passed continuity test.Common causes of the failure mode broken molded insulator can result from mechanical impact or excessive force applied to the jaws, such as an accidental drop of the instrument.Additional observation(s) not reported by site: the instrument was found to have clamping pulley residue.The instrument's housing was removed and upon inspection, the instrument was found to have an excessive amount of dried, white residue on the clamping pulleys for inputs joggle left/right, yaw, pitch, and joggle up/down, located inside the backend of the instrument.Common causes of the failure mode residue instrument clamping pulleys are attributed to improper cleaning or sterilization techniques used during reprocessing, which may involve prolonged exposure of the instrument to harsh cleaning agents or insufficient flushing.The instrument was found to have corroded bearings.The instrument was visually inspected through camera head inspection using a housing removal tool to remove the housing cover.Upon inspection, the instrument exhibited orange color discoloration on four bearings.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24624735
Report Number2955842-2026-16594
Device Sequence Number12933755
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(10)K10240404
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430011-57
Device Catalogue Number430011
Device Lot NumberK10240404 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown